Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Dec 18, 2009, 4:29 AM EST for Monroe County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2009, 4:29 AM EST (09:29 UTC)
- Expired
- Dec 18, 2009, 5:15 AM EST
- In force
- 46 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
County Monroe County, FL
The radar
The Key West radar (KBYX), 68 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KKEY 180929
SVRKEY
FLC087-181015-
/O.NEW.KKEY.SV.W.0003.091218T0929Z-091218T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
429 AM EST FRI DEC 18 2009
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLE KEYS IN MONROE COUNTY IN FLORIDA...
THIS INCLUDES THE COMMUNITY OF MARATHON...
* UNTIL 515 AM EST
* AT 428 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF MARATHON...
AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARATHON AND BOOT KEY BY 500 AM EST...
KNIGHT KEY BY 505 AM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
PASSES.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE KEY WEST
AT 3 0 5...2 9 5...1 3 1 6...EXTENSION 3.
&&
LAT...LON 2469 8112 2472 8113 2472 8112 2474 8103
2478 8094 2478 8093 2474 8096 2474 8098
2471 8101 2472 8104 2471 8106 2468 8108
2468 8111
TIME...MOT...LOC 0929Z 172DEG 12KT 2460 8102
$$
BWC2 follow-up statements
000
WWUS52 KKEY 180952
SVSKEY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
452 AM EST FRI DEC 18 2009
FLC087-181015-
/O.CON.KKEY.SV.W.0003.000000T0000Z-091218T1015Z/
MIDDLE KEYS IN MONROE FL-
452 AM EST FRI DEC 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EST
FOR MIDDLE KEYS IN MONROE COUNTY...
AT 450 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEY COLONY BEACH...OR
NEAR MARATHON...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BOOT KEY BY 500 AM EST...
KEY COLONY BEACH...MARATHON AND KNIGHT KEY BY 505 AM EST...
GRASSY KEY BY 510 AM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...POSSIBLE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2469 8112 2472 8113 2472 8112 2474 8103
2478 8094 2478 8093 2474 8096 2474 8098
2471 8101 2472 8104 2471 8106 2468 8108
2468 8111
TIME...MOT...LOC 0951Z 172DEG 12KT 2467 8103
$$
BWC000
WWUS52 KKEY 181008
SVSKEY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
508 AM EST FRI DEC 18 2009
FLC087-181018-
/O.EXP.KKEY.SV.W.0003.000000T0000Z-091218T1015Z/
MIDDLE KEYS IN MONROE FL-
508 AM EST FRI DEC 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR MIDDLE KEYS IN MONROE COUNTY
WILL EXPIRE AT 515 AM EST...
THUNDERSTORMS HAVE WEAKENED AND MOVED NORTH OF THE MIDDLE KEYS.
LAT...LON 2469 8112 2472 8113 2472 8112 2474 8103
2478 8094 2478 8093 2474 8096 2474 8098
2471 8101 2472 8104 2471 8106 2468 8108
2468 8111
TIME...MOT...LOC 1008Z 172DEG 12KT 2473 8104
$$
BWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 4:14 AM EST, 15 minutes earlier.
Area forecast discussion, Dec 18, 4:14 AM EST, 15 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 414 AM EST FRI DEC 18 2009 ...STRONG OR SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS THE KEYS... .DISCUSSION... .CURRENTLY... AN ACTIVE OVERNIGHT IS IN PROGRESS ACROSS THE FLORIDA KEYS AND SURROUNDING COASTAL WATERS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED DURING THE NIGHT ALONG AN APPARENT SECONDARY WARM FRONTAL BOUNDARY RETREATING NORTHWARD THROUGH THE AREA. SOME OF THIS ACTIVITY HAS PRODUCED STRONG WIND GUSTS...WITH A PEAK GUST SO FAR OF 40 KNOTS AT SAND KEY C-MAN STATION. SPECIAL MARINE WARNINGS AND SPECIAL WEATHER STATEMENTS ARE ACTIVE FOR THIS CONVECTION. OTHERWISE...SKIES ARE CLOUDY OVER THE KEYS ISLAND CHAIN...WITH TEMPERATURES IN THE MID TO UPPER 70S. WINDS ON LAND ARE FROM THE SOUTHEAST RANGING FROM 10 TO 20 KNOTS WITH SOME STRONGER GUSTS. SURFACE ANALYSIS DEPICTS A 1005 MB GULF LOW CENTERED ABOUT 130 MILES SOUTH OF NEW ORLEANS...WITH A COLD FRONT EXTENDING SOUTH TO THE YUCATAN PENINSULA...AND A WARM FRONT EXTENDING EASTWARD ACROSS NORTH FLORIDA. PLENTIFUL DEEP CONVECTION HAS DEVELOPED ACROSS THE EASTERN GULF OUT AHEAD OF THE FRONTAL BOUNDARY...ALONG A PRE-FRONTAL TROUGH. ALOFT...THIS SURFACE LOW IS BEING SUPPORTED BY AN INTENSE SOUTHERN STREAM SHORTWAVE AND 100 KNOT JET STREAK MOVING INTO THE WESTERN GULF. .SHORT TERM (TODAY THROUGH SUNDAY)... FOR TODAY INTO THIS EVENING...THE MAIN WEATHER CONCERN WILL BE CONVECTIVE DEVELOPMENT AHEAD OF AND ALONG THE APPROACHING COLD FRONT. RECENT CUDJOE PROFILER DATA DEPICTS AN INCREASINGLY STRONG AND ORGANIZED/VEERING FLOW REGIME IN THE LOWER AND MID LEVELS... WHICH IS ALREADY SUPPORTING A FEW PERSISTENT STRONG STORMS OVER OUR WATERS AT PRESENT...WELL AHEAD OF THE DEVELOPING EASTERN GULF SQUALL LINE. THE THREAT FOR STRONG WIND GUSTS ALONG THE POSSIBILITY OF AN ISOLATED WATERSPOUT/TORNADO WILL CONTINUE WITH ANY STORMS THAT DEVELOP. LATER TODAY...OUR WIND PROFILE WILL STRENGTHEN AS THE FRONTAL SYSTEM MOVES CLOSER...BUT WILL ALSO VEER AROUND IN THE LOW LEVELS. DEEP LAYERED FORCING WILL INCREASE BY LATER THIS MORNING AS THE MID/UPPER LEVEL SUPPORT BECOMES ALIGNED WITH THE LOW LEVEL BOUNDARIES (PRE-FRONTAL TROUGH AND COLD FRONT)...AND THE PRE-FRONTAL TROUGH REACHES THE KEYS. THIS COMBINATION OF FACTORS SHOULD CAUSE A FURTHER INCREASE IN CONVECTIVE COVERAGE ACROSS OUR AREA. ALTHOUGH OUR LOWER LEVEL WIND REGIME WILL TEND TO LOSE ITS VEERING NATURE AND EVOLVE INTO MORE OF A STRAIGHT LINE HODOGRAPH PATTERN AS THE DAY PROGRESSES...850 MB WINDS AROUND 40 KNOTS WILL CONTINUE TO PROVIDE THE POTENTIAL FOR STRONG/GUSTY WINDS WITH ANY CONVECTION. AN ISOLATED WATERSPOUT OR TORNADO WILL ALSO REMAIN POSSIBLE...ESPECIALLY IF MESOSCALE EFFECTS OR DEVIANT STORM MOTION ARE ABLE TO PROVIDE A LOCALLY MORE BACKED STORM-RELATIVE LOW LEVEL FLOW ENVIRONMENT. WILL CONTINUE WITH CATEGORICAL POPS ALONG WITH MENTION OF GUSTY WINDS WITH THUNDERSTORMS FOR TODAY INTO THIS EVENING. THE COLD FRONT SHOULD PASS THROUGH THE KEYS DURING THE EVENING HOURS... AND MOVE THROUGH THE FLORIDA STRAITS INTO THE BAHAMAS LATE TONIGHT. THIS WILL BRING AN END TO WIDESPREAD CONVECTION ACROSS THE AREA... WITH JUST ISOLATED SHOWERS POSSIBLE BEHIND THE FRONT LATE TONIGHT. WINDY CONDITIONS WILL CONTINUE OVERNIGHT...BUT ABUNDANT CLOUD COVER ALONG WITH AN INITIALLY WEST/NORTHWEST FLOW WILL LIMIT COOLING AT FIRST...WITH LOWS DROPPING ONLY TO 65-70. COOL AND MAINLY DRY WEATHER WILL THEN PREVAIL THROUGH THE REST OF THE SHORT TERM PERIOD...AS BROAD MID/UPPER LEVEL TROUGHING PREVAILS ACROSS THE EASTERN CONUS...AND SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS BEHIND THE NOREASTER DEPARTING UP THE EASTERN SEABOARD. RESIDUAL LOW LEVEL MOISTURE IN NORTHWEST FLOW WILL PROVIDE A SLIGHT CHANCE OF SHOWERS OR SPRINKLES SATURDAY MORNING AND AGAIN SATURDAY NIGHT...THEN NORTHERLY FLOW OFF THE PENINSULA SHOULD PROVIDE CLEAR SKIES AND DRY CONDITIONS FOR SUNDAY. AS FOR TEMPS...COLD ADVECTION WILL COMMENCE IN EARNEST ON SATURDAY...WITH MAXES REACHED IN THE MORNING THEN TEMPS FALLING INTO THE UPPER 60S DURING THE AFTERNOON. SATURDAY NIGHT AND SUNDAY WILL BE SEVERAL DEGREES COOLER THAN NORMAL WITH LOWS RANGING FROM 55 TO 60 AND HIGHS ONLY CLIMBING TO NEAR 70. .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... WITH THE MAIN FOCUS ON THE NEAR TERM TODAY...NO MAJOR CHANGES WERE MADE TO THE LONG TERM PERIOD. DRY AND COOL CONDITIONS WILL CONTINUE THROUGH MIDWEEK AS NORTHERLY LOW LEVEL FLOW CONTINUES. SUNDAY NIGHT THROUGH MONDAY NIGHT WILL BE QUITE COOL...WITH LOWS DROPPING TO 50-55 IN THE UPPER KEYS...AND 55-60 IN THE MIDDLE/LOWER KEYS...AND HIGHS MONDAY STRUGGLING TO REACH 70 DEGREES. THE SURFACE HIGH SHOULD SLIDE OFFSHORE WEDNESDAY THROUGH THURSDAY...ALLOWING FOR THE FLOW TO VEER NORTHEAST...WITH A SLIGHT CHANCE OF SHOWERS RETURNING...AND TEMPS REBOUNDING TO NEAR NORMAL. && .MARINE... SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL KEYS WATERS. SOUTHERLY WINDS OF 20 TO 25 KNOTS WITH STRONGER GUSTS WILL CONTINUE TODAY...THEN SHIFT TO WEST/NORTHWEST DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION. WIDESPREAD SHOWERS AND NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. SOME OF THESE STORMS WILL BE STRONG...AND A FEW MAY BECOME SEVERE. MARINERS SHOULD STAY TUNED TO THE LATEST WEATHER INFORMATION AND WARNINGS THROUGH THE DAY. CONVECTION SHOULD END FROM WEST TO EAST TONIGHT AS THE COLD FRONT PASSES THROUGH. SMALL CRAFT ADVISORIES WILL LIKELY REMAIN POSTED INTO SATURDAY...WITH NORTHWEST FLOW POSSIBLY DECREASING INTO CAUTION RANGE DURING THE AFTERNOON. NORTHWEST SWELLS WILL BE ANOTHER CONCERN ACROSS THE OFFSHORE GULF WATERS AND THE WATERS WEST/SOUTH OF THE DRY TORTUGAS FROM TONIGHT THROUGH SATURDAY. CONDITIONS WILL IMPROVE SUNDAY THROUGH MONDAY AS WINDS AND SEAS SUBSIDE. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT THE KEYS ISLAND TERMINALS FOR THE NEXT FEW HOURS. A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS SHOULD ARRIVE WITHIN 10 NM OF THE KEY WEST TERMINAL AROUND 08Z...AND NEAR THE MARATHON TERMINAL AROUND 10Z THIS MORNING. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON. IFR CONDITIONS ARE POSSIBLE AS THESE WIDESPREAD SHOWERS AND THUNDERSTORMS PASS THE TERMINALS THIS MORNING...THEN AGAIN EARLY THIS AFTERNOON INTO THE EVENING HOURS AHEAD OF A FRONT PASSING OVER THE SERVICE AREA. CONVECTIVE SIGMETS WILL LIKELY BE REQUIRED FRIDAY. IN ADDITION...MODERATE LOW LEVEL MECHANICAL TURBULENCE AND CROSS WIND IMPACTS ARE LIKELY THROUGH AT LEAST TONIGHT. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1929...1.90 INCHES OF RAIN FELL IN THE BUCKET IN KEY WEST. THIS SET THE DAILY RECORD FOR RAINFALL MEASURED IN KEY WEST ON DECEMBER 18TH...A RECORD WHICH REMAINS STANDING 80 YEARS LATER. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 80 70 72 62 / 90 70 10 10 MARATHON 82 69 72 60 / 90 70 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS WATERS. && PUBLIC/MARINE...............JACOBSON AVIATION/NOWCASTS/CLIMATE...BWC VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 17, 6:20 AM EST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 620 AM EST THU DEC 17 2009 FLZ076>078-GMZ031>033-052>054-072>075-181100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 620 AM EST THU DEC 17 2009 ...STRONG THUNDERSTORMS POSSIBLE STARTING LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND STRONG GUSTY WINDS. FOR TONIGHT...A DEVELOPING LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS THE NORTHERN GULF OF MEXICO TONIGHT WILL DRAW ABUNDANT LOW LEVEL MOISTURE COMBINED WITH INCREASING INSTABILITY IN THE MIDDLE AND UPPER PORTIONS OF THE ATMOSPHERE...RAISING CONCERN FOR THE POSSIBILITY OF SOME STRONG THUNDERSTORMS AFFECTING THE KEYS AND ADJOINING COASTAL WATERS BEGINNING LATE TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF DELIVERING ISOLATED WIND GUSTS IN EXCESS OF 40 MPH IN ADDITION TO FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES...AND PERIODS OF VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AREA OF LOW PRESSURE NOW OVER THE WESTERN GULF WILL MOVE RAPIDLY EAST NORTHEASTWARD AS IT DEEPENS AND CROSSES NORTHERN FLORIDA ON FRIDAY MORNING BEFORE MOVING INTO THE WESTERN ATLANTIC FRIDAY AFTERNOON...THEN REACHING SOUTH OF CAPE HATTERAS LATE FRIDAY NIGHT. THIS SYSTEM WILL DRAG A STRONG COLD FRONT SOUTHWARD ACROSS THE FLORIDA PENINSULA FRIDAY EVENING...REACHING THE FLORIDA KEYS BEFORE SUNRISE ON SATURDAY. AHEAD OF THIS FRONT FRONT...SQUALL LINES WILL MOVE ACROSS THE KEYS DURING FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS WITHIN ANY OF THESE SQUALL LINES WILL BE CAPABLE OF DELIVERING WIND GUSTS IN EXCESS OF 40 MPH...VERY HEAVY RAINFALL...AND FREQUENT AND DANGEROUS LIGHTNING STRIKES. THERE IS ALSO THE CHANCE OF ONE OR TWO SEVERE THUNDERSTORMS AS WELL AS THE POSSIBILITY OF A TORNADO IMPACTING THE KEYS AS WELL. THIS THREAT WILL END LATE FRIDAY NIGHT AS THE COLD FRONT PASSES THROUGH THE KEYS. WINDS ANS SEAS WILL INCREASE ACROSS ALL WATERS ON FRIDAY AS THE STORM OVER THE GULF OF MEXICO INTENSIFIES. SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 20 KNOTS ON FRIDAY WILL INCREASE TO NEAR 20 KNOTS FRIDAY AFTERNOON. WINDS WILL CLOCK TO NORTHWEST AND INCREASE TO BETWEEN 20 AND 25 KNOTS BEHIND THE COLD FRONT LATE FRIDAY NIGHT. NORTHWEST TO NORTH WINDS IN EXCESS OF 20 KNOTS ARE EXPECTED THROUGH AT LEAST SUNDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED LATE TONIGHT. FUTTERMAN
In the hours before
Special weather statement, Dec 18, 2:19 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 219 AM EST FRI DEC 18 2009 FLZ078-180830- MONROE LOWER KEYS- INCLUDING THE CITY OF...KEY WEST 219 AM EST FRI DEC 18 2009 ...GUSTY WINDS AND LOCALLY HEAVY RAIN MOVING INTO THE LOWER KEYS... AT 215 AM...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE NEARSHORE WATERS OF THE FLORIDA STRAITS AND APPROACHING THE LOWER KEYS. THIS ACTIVITY IS MOVING TO THE NORTH AT 20 MPH AND WILL PASS ACROSS PARTS OF THE LOWER KEYS THROUGH 300 AM. RESIDENTS AND MOTORISTS IN THE LOWER KEYS...FROM KEY WEST TO THE WEST END OF THE SEVEN MILE BRIDGE...SHOULD BE ALERT FOR WIND GUSTS OF 40 TO 45 MPH...AND BRIEF PERIODS OF VERY HEAVY RAIN REDUCING VISIBILITY TO BELOW 1 MILE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE ALERT TO RAPIDLY CHANGING WINDS...ESPECIALLY WHEN CROSSING BRIDGES ON THE OVERSEAS HIGHWAY. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS WEATHER THREAT. JACOBSON
Special weather statement, Dec 18, 2:52 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 252 AM EST FRI DEC 18 2009 FLZ077-078-180930- MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE CITIES OF...MARATHON...KEY WEST 252 AM EST FRI DEC 18 2009 ...GUSTY WINDS AND LOCALLY HEAVY RAIN MOVING INTO THE LOWER AND MIDDLE KEYS... AT 255 AM...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE NEARSHORE WATERS OF THE FLORIDA STRAITS AND APPROACHING THE LOWER AND MIDDLE KEYS. THIS ACTIVITY IS MOVING TO THE NORTH AT 15 TO 20 MPH AND WILL PASS ACROSS PARTS OF THE LOWER KEYS THROUGH 400 AM. RESIDENTS AND MOTORISTS IN THE LOWER AND MIDDLE KEYS...FROM KEY WEST TO LONG KEY...SHOULD BE ALERT FOR WIND GUSTS OF 40 TO 45 MPH...AND BRIEF PERIODS OF VERY HEAVY RAIN REDUCING VISIBILITY TO BELOW 1 MILE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE ALERT TO RAPIDLY CHANGING WINDS...ESPECIALLY WHEN CROSSING BRIDGES ON THE OVERSEAS HIGHWAY. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS WEATHER THREAT. BWC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:24 AM EST | Small Craft Advisory | KEY | 40 hr | |
| Dec 18, 1:54 AM EST | Special Marine Warning | KEY | 66 min | |
| Dec 18, 2:16 AM EST | Special Marine Warning | KEY | 59 min | |
| Dec 18, 2:24 AM EST | Special Marine Warning | KEY | 66 min | |
| Dec 18, 3:02 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 3:22 AM EST | Special Marine Warning | KEY | 53 min | |
| Dec 18, 3:35 AM EST | Special Marine Warning | KEY | 55 min | |
| Dec 18, 4:02 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 4:23 AM EST | Special Marine Warning | KEY | 67 min | |
| Dec 18, 4:33 AM EST | Special Marine Warning | KEY | 57 min | |
| Dec 18, 5:04 AM EST | Special Marine Warning | KEY | 26 min | |
| Dec 18, 5:24 AM EST | Special Marine Warning | KEY | 66 min | |
| Dec 18, 5:36 AM EST | Special Marine Warning | KEY | 54 min | |
| Dec 18, 6:29 AM EST | Special Marine Warning | KEY | 31 min | |
| Dec 18, 6:33 AM EST | Special Marine Warning | KEY | 57 min | |
| Dec 18, 7:32 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 8:27 AM EST | Special Marine Warning | KEY | 2 hr | |
| Dec 18, 8:32 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 18, 8:53 AM EST | Severe Thunderstorm Warning | KEY | Monroe | 37 min |
| Dec 18, 9:31 AM EST | Special Marine Warning | KEY | 59 min | |
| Dec 18, 10:50 AM EST | Tornado Warning | KEY | Monroe | 10 min |
| Dec 18, 11:42 AM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 12:57 PM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 1:49 PM EST | Special Marine Warning | KEY | 56 min | |
| Dec 18, 2:40 PM EST | Special Marine Warning | KEY | 50 min | |
| Dec 18, 2:55 PM EST | Areal Flood Advisory | KEY | Monroe | 110 min |
| Dec 18, 3:27 PM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 4:26 PM EST | Special Marine Warning | KEY | 64 min | |
| Dec 18, 5:16 PM EST | Special Marine Warning | KEY | 59 min | |
| Dec 18, 5:20 PM EST | Severe Thunderstorm Warning | KEY | Monroe | 40 min |
| Dec 18, 5:26 PM EST | Special Marine Warning | KEY | 64 min | |
| Dec 18, 6:12 PM EST | Special Marine Warning | KEY | 63 min | |
| Dec 18, 6:26 PM EST | Special Marine Warning | KEY | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.